Alert archive / West Virginia / Wind Advisories in 2006

Wind Advisory 8, NWS Charleston, WV

October 28, 200614 counties in West Virginia; 6 counties in Ohio

NWS Charleston, WV issued this wind advisory at Oct 28, 2006, 4:27 PM EDT for 14 counties in West Virginia; 6 counties in Ohio. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2006, 4:27 PM EDT (20:27 UTC)
Expired
Oct 28, 2006, 7:00 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV

Counties Athens County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 112 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-143 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 282027
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
427 PM EDT SAT OCT 28 2006

OHZ066-067-075-076-084-085-WVZ009>011-017>020-028>032-035>040-046-
047-282300-
/O.NEW.KRLX.WI.Y.0008.061028T2027Z-061028T2300Z/
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN...POMEROY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
427 PM EDT SAT OCT 28 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

AN UPPER LEVEL AREA OF LOW PRESSURE WILL STRENGTHEN AS IT MOVES
INTO THE EASTERN GREAT LAKES THIS EVENING. IN ITS WAKE...STRONG
WEST AND NORTHWEST WINDS WILL OCCUR OVER THE AREA. THESE WINDS WILL
DIE DOWN TOWARDS SUNSET TONIGHT. DUE TO RECENT PERSISTENT
RAINFALL...THE WATER SOAKED GROUND MAY ALLOW TREES WITH SHALLOW OR
WEAK ROOT SYSTEMS TO TOPPLE OVER IN THE STRONG WINDS.

A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 46 AND 57 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Oct 28, 3:14 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Oct 28, 3:14 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
314 PM EDT SAT OCT 28 2006

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

RW ARE CONFINED ACR XTRM NRN PORTIONS OF THE FCST AREA WHERE AXIS OF
STRONGEST H7-H3 DCVA EXISTS.  PCPN EXITS BTWN 21-0Z AS LLVL MSTR DEC
AND MID LVL TROF LIFTS N.  HIGHEST WIND GUST REPORT SO FAR HAS BEEN
39MPH AT ATHENS AND PKB...WHILE SUSTAIN SPEEDS HV BEEN BTWN 15 TO 25
MPH.  THEREFORE...DECISION NO TO HOIST A WIND ADV HAS WORKED OUT
WELL.

AREA OF ALTOCU ACR NRN PLAINS IS THE STORY FOR TNGT.  NAM IS THE
MOST AGGRESSIVE WITH MSTR WHILE GFS AND SREF KEEP MSTR ABV 5KFT.
NAM ALSO PRINTS OUT LESS THAN A TENTH OF QPF ALONG AND S OF I-64.
NO MEMBER OF THE ENSEMBLES HAS QPF...SO KEPT POPS BELOW 15%...HWVR
DID MENTION THE CHC OF A RW-- OR SW-- FM 6-15Z SUN GIVEN AMNT OF
H7-H5 QVEC CONV IN THE LYR WITH RH ABV 80%

SUNDAY NIGHT THROUGH MONDAY NIGHT...

RIDGING ALOFT AND AT THE SFC TO START OFF THIS PERIOD.  THE UPPER
LEVEL LOW WILL CONTINUE TO WRAP UP ACROSS SOUTHEASTERN CANADA...BUT
ITS INFLUENCE SHOULD REMAIN FAR ENOUGH TO OUR NORTH TO ONLY GIVE THE
NORTHERN THIRD OF THE CWA A PARTLY CLOUDS SKY SUNDAY NIGHT INTO
MONDAY.  PLENTY OF DRY AIR IS FIGURED MONDAY NIGHT...OUT AHEAD OF
THE NEXT SFC LOW AND ASSOCIATED COLD FRONT.  AS A RESULT...HAVE CUT
BACK ON SKY COVER AND THE LOW...ALBEIT NON PRECIP POPS FOR MONDAY
NIGHT.  THERE ARE NO LARGE MODEL DISCREPANCIES THROUGH THIS
PERIOD...AND HAVE GENERALLY RAN NEAR MET TEMPS THROUGH MONDAY NIGHT.

TUESDAY AND TUESDAY NIGHT...

MODELS DIFFER ON TIMING AND BEHAVIOR OF COLD FRONT TRAVERSING AREA
THIS PERIOD.  NAM IS A BIT SLOWER THAN THE GFS WITH THIS FEATURE BUT
EVEN THE FASTER MODEL SUGGESTS SLOWING DOWN THE TIMING OF
PRECIPITATION ARRIVING FROM THE W TUE.  SHOWERS ARRIVE W TO E IN THE
AFTERNOON WITH BEST CHANCE MOVING THROUGH JUST AHEAD OF THE FRONT
TUESDAY NIGHT.

INSTABILITY APPEARS INSUFFICIENT FOR THUNDERSTORMS WITH THIS ONE AS
DEW POINTS STRUGGLE TO GET BACK TO 50 AND THE UPPER LEVEL FEATURE IS
NOT VERY SHARP.

THERE IS A SUGGESTION OF A WAVE ALONG THE FRONT WHICH WOULD KEEP
PRECIPITATION FROM ENDING IN THE W WEDNESDAY MORNING.  THIS FLOWS
WELL WITH DAY 4 ISSUED EARLIER WITH CHANCE POPS THROUGHOUT THE DAY
AND EVEN INTO WEDNESDAY NIGHT.

RAISED TEMPERATURES TUESDAY WITH SLOWER TIMING ON COLD
FRONT...ESPECIALLY E OF THE OH RIVER...WHERE THERE WILL BE SOME
SUNSHINE AT LEAST IN THE MORNING.  ALSO RAISED LOWS A BIT TUESDAY
NIGHT WITH FRONT NOT GETTING THROUGH MOST OF THE AREA UNTIL LATE.
AM STILL A BIT BELOW THE 12Z MEX ON BOTH.

&&

.PREV DISCUSSION...
 /ISSUED 1215 PM EDT SAT OCT 28 2006/

LONG TERM /WEDNESDAY THROUGH SATURDAY/...

ROLLED WITH HPC WITH MODELS IN GOOD AGREEMENT.  COLD FRONT IS
THROUGH THE AREA BY WED MORNING WITH UPSLOPE POPS DIMINISHING LATE
WED.  HIGH PRESSURE BRINGS DRY WEATHER INTO DAY 7.  THERE IS SOME
SUGGESTION OF A NEW SYSTEM NEXT WEEKEND...MAINLY NORTHERN PORTIONS
OF AREA OR N OF THE AREA ENTIRELY.  RESULTS OF ISC WERE TO KICK CAN
ON THIS SYSTEM FOR NOW AND JUST KEEP IT DRY THROUGH DAY 7 NIGHT.

MADE ONLY MINOR LOCAL ADJUSTMENTS TO THE TEMPERATURES.

AVIATION /18Z TO 18Z/...

STRONG WINDS AND LOTS OF SHEAR ARE HIGHLIGHTED IN THE FIRST 6HRS OF
THE FCST.  WINDS BTWN 15 TO 25 MPH WITH GUSTS NR 30MPH LAST UNTIL
DUSK THEN SLOWLY SUBSIDE.  SEVERAL PIREPS HV COME IN WITH MDT TO SVR
CHOP.

MVFR CIGS CONT FOR THE NEXT FEW HRS...HTS AND PKB WL BE SCT FM THE
GET GO...WHILE BKW AND EKN CLR OUT ARND 19-20Z.

BKN-OVC MID CLDS ARE FCST FM W TO E STARTING AT 4Z AND CARRYING ON
THROUGH 15Z.  NO PCPN IS XPCTD...HWVR A STRAY SPRINKLE CANT BE
RULED OUT.

PREV DISCUSSION...
 /ISSUED 943 AM EDT SAT OCT 28 2006/

SHORT TERM /REST OF TODAY/...

BACK EDGE OF THE PCPN JUST E OF THE OH RVR WITH MORE PERSISTENT RW
GOING THRU THE MTNS.  ANOTHER BAND OF RW ASSOCIATED WITH A STRONG H5
S/W IS MARCHING E THRU CNTRL OH ATT.  THIS LINE MAY CLIP NRN ZNS LT
THIS MRNG INTO THE AFTN...SO LEFT POPS ACR THE N.  AS THE MID LVL WV
HITS THE MTNS...RW ARE LKLY GIVEN UPSLOPE BL AND PLENTY OF LLVL MSTR.

STRONG PRES RISES ARE MOVING THRU WV /5MB-3HRS/ AS ADVERTISED YDY
WHICH IS CREATING WINDY CONDITIONS.  GUSTS SO FAR HV BEEN 30MPH OR
LESS WITH SUSTAIN SPEEDS NOW REACHING 20 MPH.  STILL NO NEED FOR A
WIND ADV AS SUSTAIN CRITERIA  /31-39MPH/ OR GUST / GREATER THAN 45
MPH/ WONT BE ATTAINED...SAVE FOR THE HIGHEST PEAKS /SNOWSHOE/.  WL
ISSUE AN SPS TO AGAIN HIGHLIGHT HIGH WINDS.

ADJUSTED HRLY TEMPS TO INDICATE FALLING TEMPS IN THE MTNS WITH WRN
AREAS RECOVERING SLIGHTLY THIS AFTN AS THE SUN SHOULD APPEAR.
REMAINDER OF THE FCST IN GOOD SHAPE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

SHORT TERM...29/KF/TRM
Hazardous weather outlook, Oct 28, 4:33 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
433 AM EDT SAT OCT 28 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-290845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
433 AM EDT SAT OCT 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in West Virginia, 2006Wind Advisories in Ohio, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.